MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 07/16/2025, a sales representative reported via email that an ar-18716-11 cortical screw broke during removal.After placing all screws and a plate, the construct was evaluated via x-ray, and it was determined that the 11 mm screw was too long.The surgeon attempted to back out the screw to replace it with a shorter one, but the screw fractured during removal.The break occurred below the plate, making removal not feasible.This was discovered during a procedure.Additional information was received on 07/23/2025: this occurred during a metacarpal orif procedure.An ar-18716p-18 t-plate (lot 105642321) was successfully implanted.No damage happened to the plate, and no surgical instruments broke during removal.However, one ar-18716-11 cortical screw fractured and remained in the bone.The correct driver was used consistently throughout the procedure and functioned properly on the remaining six screws.The lot number for the broken screw is unknown.There was no change in surgical technique, and no additional products were used to complete the case.A delay of approximately five minutes occurred, but no extra anesthesia was administered.The ar-18700-12 drill bit was used to prepare the bone socket for implant placement, with the bone quality assessed as average.No medical intervention has been required postoperatively.It remains undetermined whether the retained screw will cause any adverse outcomes or require future surgical intervention.The patient was discharged to postoperative care.Additional information was received on 08/01/2025: this occurred on (b)(6) 2025 for a metacarpal orif procedure.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The failed device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including excessive torque applied during extraction and/or improper removal technique, or incorrect tools.The complaint allegation is confirmed based on the customer's attached picture, where the head of the screw was observed.

Brand Name
LOW PROFILE SCREW, 1.6 X 11MM, CORTICAL
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22719822
Report Number1220246-2025-03256
Device Sequence Number21124391
Product Code HRS
UDI-Device Identifier00888867313231
UDI-Public00888867313231
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.6 X 11MM, CORTICAL
Device Catalogue NumberAR-18716-11
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown